Peter Hibberd, M.D., is a doctor whose advice is based on more than 28 years of hospital outpatient and inpatient experience. He is an experienced emergency medicine physician, surgeon, and consultant. Dr. Hibberd is certified by the American Board of Emergency Medicine. He is also a fellow and active member of the American Academy of Family Physicians, an active member of the American College of Emergency Physicians, and a member and fellow of the American Academy of Emergency Medicine. Dr. Hibberd has earned numerous national and international professional certifications, memberships, and awards.
Tags: statin | symptoms | strange

Strange Statin Symptoms?

Tuesday, 19 Jun 2012 12:58 PM



Question: I recently started taking Crestor for cholesterol and I’m having some strange symptoms. The bottom of my feet hurt badly. Can this be caused by the statin?
Dr. Hibberd’s answer:
Though your symptoms with Crestor are quite unusual (body aches are more common), you could request a change in dosage, if your dose is too high. Or, you could request an alternate statin such as Lipitor. Lipitor benefits are supported by a vast body of literature that suggest that it is an equally good cardiovascular protector as Crestor, and may be a preferable medication for you. More importantly, request that your doctor screen you for peripheral arterial disease (PAD), diabetes mellitus, and peripheral neuropathy, and ask for a treatment plan if it is present.

© HealthDay

 
1Like our page
2Share
Dr-Hibberd
Body aches are common with some statins, but patients have several options.
statin,symptoms,strange
125
2012-58-19
Tuesday, 19 Jun 2012 12:58 PM
Newsmax Inc.
 

The information presented on this website is not intended as specific medical advice and is not a substitute for professional medical treatment or diagnosis. Read Newsmax Terms and Conditions of Service.

Newsmax, Moneynews, Newsmax Health, and Independent. American. are registered trademarks of Newsmax Media, Inc. Newsmax TV, and Newsmax World are trademarks of Newsmax Media, Inc.

NEWSMAX.COM
© Newsmax Media, Inc.
All Rights Reserved